Alert archive / Oklahoma / Wind Advisories in 2015

Wind Advisory 3, NWS Norman, OK

February 1, 201525 counties in Oklahoma

NWS Norman, OK issued this wind advisory at Feb 1, 2015, 3:51 AM CST for 25 counties in Oklahoma. It took effect at Feb 1, 2015, 8:00 AM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Feb 1, 2015, 3:51 AM CST (09:51 UTC)
In effect from
Feb 1, 2015, 8:00 AM CST
Expired
Feb 1, 2015, 6:00 PM CST
In force
10 hr
Issued by
NWS Norman, OK
All 25 counties

Alfalfa County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Cleveland County, OK, Comanche County, OK, Custer County, OK, Dewey County, OK, Garfield County, OK, Grady County, OK, Grant County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Major County, OK, McClain County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pottawatomie County, OK, Washita County, OK, Woods County, OK, Woodward County, OK

The radar

The Norman radar (KTLX), 86 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 9.9 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2015-02-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2015-02-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 402 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
485 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
402 m²/s²
0-3 km storm-relative helicity
452 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

248 
WWUS74 KOUN 010951
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
351 AM CST SUN FEB 1 2015

OKZ005>008-010>013-015>020-022>030-035-038-011800-
/O.NEW.KOUN.WI.Y.0003.150201T1400Z-150202T0000Z/
WOODS-ALFALFA-GRANT-KAY-WOODWARD-MAJOR-GARFIELD-NOBLE-DEWEY-
CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-WASHITA-CADDO-CANADIAN-
OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE-KIOWA-
COMANCHE-
INCLUDING THE CITIES OF...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...WOODWARD...FAIRVIEW...ENID...PERRY...TALOGA...
WEATHERFORD...CLINTON...WATONGA...KINGFISHER...GUTHRIE...
STILLWATER...CORDELL...ANADARKO...YUKON...EL RENO...MUSTANG...
OKLAHOMA CITY...CHANDLER...CHICKASHA...PURCELL...NORMAN...MOORE...
SHAWNEE...HOBART...LAWTON
351 AM CST SUN FEB 1 2015

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CST
THIS EVENING. 

* TIMING: WINDS WILL INCREASE THROUGH THE MORNING AND EARLY
  AFTERNOON THEN DECREASE TOWARD AND AFTER SUNSET.

* WINDS: NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* IMPACTS: WINDS WILL INCREASE DRIVING DANGERS ESPECIALLY IN HIGH-
  PROFILE VEHICLES. KEEP BOTH HANDS ON THE WHEEL AND EXERCISE
  EXTRA CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$
1 follow-up statement
215 
WWUS74 KOUN 011751
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
1151 AM CST SUN FEB 1 2015

OKZ005>008-010>013-015>020-022>030-035-038-020000-
/O.CON.KOUN.WI.Y.0003.000000T0000Z-150202T0000Z/
WOODS-ALFALFA-GRANT-KAY-WOODWARD-MAJOR-GARFIELD-NOBLE-DEWEY-
CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-WASHITA-CADDO-CANADIAN-
OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE-KIOWA-
COMANCHE-
INCLUDING THE CITIES OF...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...WOODWARD...FAIRVIEW...ENID...PERRY...TALOGA...
WEATHERFORD...CLINTON...WATONGA...KINGFISHER...GUTHRIE...
STILLWATER...CORDELL...ANADARKO...YUKON...EL RENO...MUSTANG...
OKLAHOMA CITY...CHANDLER...CHICKASHA...PURCELL...NORMAN...MOORE...
SHAWNEE...HOBART...LAWTON
1151 AM CST SUN FEB 1 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM...

* WINDS: NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* IMPACTS: WINDS WILL INCREASE DRIVING DANGERS ESPECIALLY IN 
  HIGH- PROFILE VEHICLES. KEEP BOTH HANDS ON THE WHEEL AND 
  EXERCISE EXTRA CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR BE OUTSIDE.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Feb 1, 3:51 AM CST, 0 minutes earlier.

Area forecast discussion, Feb 1, 3:51 AM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
351 AM CST SUN FEB 1 2015

.DISCUSSION...
SCATTERED LIGHT SHOWERS AND AREAS OF DRIZZLE REMAIN OVER NORTHERN
AND EASTERN HALF OF OKLAHOMA EARLY THIS MORNING. WILL INCLUDE
MENTION OF SHOWERS AND DRIZZLE/FOG THROUGH MID-MORNING BEFORE
DRIER AIR SPREADS OVER THE REGION BEHIND STRONG FRONT. WILL KEEP
MENTION OF RAIN OVER MAINLY NORTH-CENTRAL OKLAHOMA CLOSER IN
PROXIMITY TO POST FRONTAL WRAP-AROUND PRECIP. CHANCES ARE NOT
ZERO FOR A BRIEF CHANGE-OVER TO SNOW UP AROUND MEDFORD-PONCA CITY
AREAS BUT WE ARE LEAVING FORECAST ALL RAIN.

STRONG WINDS WILL OCCUR BEHIND THE FRONT...AND WITH MIXING AND
STRONG COLD ADVECTION...SHOULD SEE AT LEAST MARGINAL WIND ADVISORY
LEVEL WINDS MAINLY OVER NORTHERN AND CENTRAL PARTS OF OKLAHOMA.
COLD NIGHT TONIGHT WITH TEMPS IN THE TEENS AND 20S WITH WIND
CHILLS IN THE SINGLE DIGITS MANY LOCATIONS LATE TONIGHT AND EARLY
MONDAY MORNING.

NEXT CHALLENGE WILL BE MID-WEEK PRECIPITATION AND TYPE. GFS AND
GEM CONTINUE TO SHOW HIGHER AMPLITUDE S/WV AND GREATER COVERAGE OF
PRECIPITATION...ALTHOUGH LIGHT. FAIRLY CONSISTENT SOLUTIONS FROM
RUN TO RUN WILL ALLOW FOR US TO KEEP POPS GOING AND EVEN ALLOW THE
INCREASE INITIALIZED FROM CONSENSUS BLENDS. TYPE OF PRECIP APPEARS
PROBLEMATIC WITH A RAPID CHANGE FROM RAIN TO FREEZING RAIN LATE
WEDNESDAY BEFORE CHANGE TO SNOW ON THURSDAY SUGGESTED BY FORECAST
SOUNDINGS. GREATEST IMPACTS CURRENTLY APPEAR TO BE NORTH OF I-40.
ALTHOUGH AMOUNTS WILL BE RELATIVELY LIGHT IF THIS SYSTEM COMES
TOGETHER LIKE MAJORITY OF MODELS SUGGEST...TIMING AND CHANCE FOR
LIGHT ICE ACCUMULATIONS WILL WARRANT CLOSE MONITORING OF MODEL
TRENDS.

STILL LOOKS LIKE SUBSTANTIAL WARMUP INTO NEXT WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  42  19  40  28 /  20   0   0   0
HOBART OK         44  20  42  29 /  10   0   0   0
WICHITA FALLS TX  50  24  44  31 /  10   0   0   0
GAGE OK           38  17  46  26 /  10   0   0   0
PONCA CITY OK     38  14  37  26 /  40   0   0   0
DURANT OK         52  24  42  29 /  20   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM 8 AM THIS MORNING TO 6 PM CST THIS EVENING
     FOR OKZ005>008-010>013-015>020-022>030-035-038.

TX...NONE.
&&

03/11
Hazardous weather outlook, Jan 31, 11:30 AM CST, 16 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1130 AM CST SAT JAN 31 2015

OKZ004>048-050>052-TXZ083>090-011100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1130 AM CST SAT JAN 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THROUGH TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

LOW CHANCES OF WINTER PRECIPITATION MAY RETURN TO NORTHERN AND CENTRAL
OKLAHOMA THURSDAY.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

Nearby

Wind Advisories in Oklahoma, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.